Alert archive / West Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 56, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Aug 11, 2010, 7:39 PM EDT for 4 counties in West Virginia. It was in force for 108 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2010, 7:39 PM EDT (23:39 UTC)
- Expired
- Aug 11, 2010, 9:27 PM EDT
- In force
- 108 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Logan County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 66 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:50 PM EDT | FLASH FLOOD | 3 Wsw Sophia, WV | MUDSLIDE ON RT 16 NEAR TAMS MOUNTAIN |
| Aug 11, 7:50 PM EDT | FLASH FLOOD | 6 Sw Sophia, WV | TAMES HIGHWAY IS CLOSED IN HELEN. STANDING WATER ON THE ROAD IS UP TO THE WINDSHIELDS OF CARS. |
| Aug 11, 7:50 PM EDT | FLASH FLOOD | Rhodell, WV | CREEK ALONG COAL CITY ROAD OVERRAN ITS BANKS, CLOSED COAL CITY ROAD, FLOODED HOUSES, AND FLOODED THE FIRE DEPT |
| Aug 11, 9:13 PM EDT | FLASH FLOOD | 11 Ene Oceana, WV | ROADS CLOSED IN GLEN ROGERS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1505 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 768 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
766
WGUS51 KRLX 112339
FFWRLX
WVC005-045-081-109-120245-
/O.NEW.KRLX.FF.W.0056.100811T2339Z-100812T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
739 PM EDT WED AUG 11 2010
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BOONE COUNTY IN WEST VIRGINIA...
LOGAN COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF LOGAN...
RALEIGH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BECKLEY...
WYOMING COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF PINEVILLE...
* UNTIL 1045 PM EDT
* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM VERY SLOW MOVING THUNDERSTORMS OVER THE WARNED
AREA. THUNDERSTORMS WILL CONTINUE THROUGH 9 PM BEFORE DIMINISHING.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHIEF LOGAN
STATE PARK...WHARTON...VAN AND CHAPMANVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3778 8209 3785 8212 3789 8212 3796 8218
3803 8201 3803 8192 3774 8090 3764 8105
3759 8109 3759 8115 3756 8119 3752 8120
3749 8126 3742 8129
$$
051 follow-up statement
778
WGUS71 KRLX 120127
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
927 PM EDT WED AUG 11 2010
WVC005-045-081-109-120134-
/O.CAN.KRLX.FF.W.0056.000000T0000Z-100812T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN WV-WYOMING WV-RALEIGH WV-BOONE WV-
927 PM EDT WED AUG 11 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN BOONE...
RALEIGH...WYOMING AND LOGAN COUNTIES...
HEAVY RAIN HAS MOVED OUT OF THE AREA AS A RESULT THE FLASH FLOOD
WARNING HAS BEEN CANCELLED. LIGHT RAIN CAN BE EXPECTED FOR THE NEXT
HOUR OR SO.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE 877-633-6772 WHEN YOU CAN DO SO SAFELY.
LAT...LON 3778 8209 3785 8212 3789 8212 3796 8218
3803 8201 3803 8192 3774 8090 3764 8105
3759 8109 3759 8115 3756 8119 3752 8120
3749 8126 3742 8129
$$
05What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 3:57 PM EDT, 3 hours 42 minutes earlier.
Area forecast discussion, Aug 11, 3:57 PM EDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 357 PM EDT WED AUG 11 2010 .SYNOPSIS... SHOWERS AND SCATTERED THUNDERSTORMS THIS EVENING. A WEAK FRONT MEANDERS ACROSS THE AREA INTO THURSDAY. MOISTURE CONTINUES TO INCREASE INTO THURSDAY WITH WEAK UPPER LEVEL FEATURES MOVING BY IN NORTHWEST FLOW ALOFT. && .NEAR TERM /THROUGH THURSDAY/... WITH COPIOUS LOW LEVEL MOISTURE AND AN UNSTABLE ATMOSPHERE THUNDERSTORMS HAVE DEVELOPED OVER SE OHIO...NE KENTUCKY AND THROUGH WEST VIRGINIA. MULTIPLE OUTFLOW BOUNDARIES HAVE ACTED AS A BOON FOR FURTHER DEVELOPMENT AND GUSTY WINDS. WHILE VERTICAL SHEAR IS GENERALLY LACKING IN THIS AIRMASS...SOME SEVERE WIND DAMAGE AND SMALL HAIL IS POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS. EXPECTING SOMEWHAT DISORGANIZED CONVECTION TO SLUMP SOUTHEASTWARD THROUGH THE EVENING WITH MUCH OF THE SCATTERED CONVECTION DISSIPATING AROUND SUNSET. PORTIONS OF THE MORE ORGANIZED MCS MAY SURVIVE THROUGH THE OVERNIGHT AND PASS THROUGH SOUTHERN WV. THE OTHER STORY WITH THE FORECAST IS THE HEAT AROUND THE AREA. SEEING HEAT INDICES IN THE 100 TO 105 DEGREE RANGE IN THE LOWLAND AREAS CURRENTLY. HEAT ADVISORY FOR OUR KY COUNTIES AS WELL AS A FEW SOUTHERN OHIO AND SW WEST VIRGINIA COUNTIES GOES THROUGH THIS EVENING. WITH FORECAST HEAT INDICES AROUND THE 100 DEGREE MARK...MAY NEED TO EXTEND INTO TOMORROW OR BEYOND IF NEIGHBORS KEEP EXCESSIVE HEAT WARNINGS UP AGAINST. AN INCREASE IN CLOUD COVER MAY HELP KEEP HEAT INDICES DOWN TOMORROW. THURS AN UPPER TROUGH PASSES OVER WITH ADDITIONAL SHOWERS AND THUNDERSTORMS EXPECTED TO DEVELOP. WITH HEAVY PRECIPITATION IN SOME SPOTS TODAY AND PW VALUES FORECAST TO BE IN EXCESS OF 2 IN TOMORROW...WILL NEED TO KEEP A CLOSE EYE ON WATER ISSUES. WENT ABOVE GUIDANCE ON LOWS TONIGHT AS IT APPEARED TO HAVE A COOL BIAS LAST NIGHT. TWEAKED MET GUIDANCE FOR MAX TEMPS TOMORROW. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... S/W TROF AXIS QUICKLY EXITS OFF TO EAST THURSDAY EVENING. DECREASED POPS OVERNIGHT...LEAVING SCHC ACROSS SOUTHERN MTNS BY DAWN FRIDAY. WITH SUCH A MUGGY ATMOSPHERE...JUST CANT RULE OUT A SHOWER OVERNIGHT ACROSS THE SOUTH. DRY AIR IN THE MID LEVELS ADVECTS IN FRIDAY. MODELS SHOW ENOUGH OF A CAP ARND H6 THAT CONVECTION SHOULD BE LIMITED TO SOUTHERN AREAS WHERE SOMEWHAT OF LOW LEVEL MOISTURE CONVERGENCE WILL BE FOUND IN AFTN THAT MAY BE ENOUGH TO SPARK CONVECTION. HOWEVER..EVEN THERE...NOTHING MORE THAN LOW CHC IS WARRANTED GIVEN AFOREMENTIONED CAP. MUCH THE SAME STORY FOR SATURDAY WITH UPR HEIGHTS BUILDING A LITTLE FURTHER NORTH IN RESPONSE TO DOWNSTREAM TROF AMPLIFICATION. AGAIN KEPT LOW CHC ACROSS THE SOUTH WHERE ENOUGH MOISTURE MAY RESIDE TO SUPPORT A FEW STORMS. CONTINUED TO STAY CLOSE TO MET/LCL MOS FOR HIGHS IN THE SHORT TERM. EXPECT MAY BE A SLIGHT UPWARD TICK IN AFTN TEMPS FRI AND SATURDAY FROM RECENT DAYS WITH LESS IN THE WAY OF CONVECTION TO PUT A HAMPER ON THINGS. GENERALLY LOOKING AT LWR 90S SE OH AND MUCH OF THE LOWLANDS...WITH UPR 80S EXTREME NORTH. HEAT INDEX VALUES LOOK TO STAY ARND A HUNDRED. MAY BE ABLE TO MIX DOWN SOME SLIGHTLY DRIER AIR ALOFT IN AFTN. ATTM NOT ANTICIPATING ANY ADVISORIES. RAN ON THE HIGH SIDE OF GUIDANCE FOR LOWS GIVEN MUGGY NATURE TO ATMOSPHERE. LOW TO MID 70S LOOK COMMON OUTSIDE OF THE MTNS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... MID AND HIGH CLOUDS WILL BE ADVECTING IN FROM WEST LATE SATURDAY NIGHT...THUS KEPT OVERNIGHT LOWS ON WARM SIDE OF GUIDANCE. AS WAS FEARED YESTERDAY...APPEARS THE FRONT SLATED FOR SUNDAY/MONDAY WILL HAVE A HARD TIME CLEARING CWA. GIVEN THAT THE UPR TROF WILL BE GAINING LATITUDE ON SUNDAY AS UPR LOW PULLS NORTH THRU HUDSON BAY ...FEEL THAT FRONT WILL STALL OUT SOMEWHERE ACROSS THE AREA AND BECOME DIFFUSE. ESPECIALLY GIVEN DOWN STREAM RIDGING ALONG EAST COAST. PW WILL ONCE AGAIN CROSS 2 INCH MARK...MEANING DOWNPOURS A WORRY GIVEN A SLOW MOVEMENT OF FRONT. PUT HVY RAIN FLAG IN WX GRIDS AND THREW A MENTION IN HWO. BUMPED POPS INTO LKLY TO CORRESPOND WITH MAX HEATING IN AFTN. APPEARS DEEPER MOISTURE WILL PUSH EAST OUT OF CWA SUNDAY EVENING WITH SFC FRONT LAGGING ACROSS OH RVR. THINKING CONVECTION WILL FOLLOW SUIT...AND HAVE HIGHER POPS FOLLOWING DEEPER MOISTURE. DID LEAVE CHC POPS OVERNIGHT TO ACCOUNT FOR FRONT AND MUGGY ATMOSPHERE. LOOKS LIKE MAIN AXIS OF FORCING WILL TRY TO SHIFT INTO MTNS NEXT WEEK. WILL BE WATCHING THE GULF OF MEXICO FOR INFUSION OF MOISTURE UP THE OLD BOUNDARY. AS IT STANDS NOW...EXPECT A MAINLY DIURNAL NATURE TO CONVECTION...WITH A FOCUS MORE TOWARD THE MTNS. GENERALLY FOLLOWED HPC FOR TEMPS...TWEAKING HERE OR THERE...LOOKING AT MID TO UPR 80S. OF COURSE DEPENDENT ON EXTENT OF AFTN CONVECTION. LOWS UPR 60S FOR LOWS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... A WEAK UPPER LEVEL DISTURBANCE AND ABUNDANT LOW LEVEL MOISTURE HAS RESULTED IN THE DEVELOPMENT OF THUNDERSTORMS ACROSS PORTIONS OF SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. THESE STORMS...SOME OF WHICH ARE CAPABLE OF PRODUCING GUSTY WINDS...WILL CONTINUE TO PUSH EAST AND SOUTH THROUGH THE AREA BY 03Z. THUNDERSTORMS ARE EXPECTED TO DISSIPATE AFTER SUNSET. ABUNDANT CLOUDS SHOULD ACT TO LIMIT THE DEVELOPMENT OF FOG TONIGHT AND EXPECT CONDITIONS WILL GENERALLY BECOME MVFR IN LIGHT FOG. HAVE EKN DROPPING TO POSSIBLE IFR IF SKY COVER REMAINS LIGHT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: LOWER VISIBILITIES TONIGHT FROM 03Z TO 12Z IN FOG. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H M M M H H H H H H M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H M M H H H H H H M M PKB CONSISTENCY H H H H H H H H H H M M CKB CONSISTENCY H H H H H H H H H H M M AFTER 18Z THURSDAY... IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS THURSDAY THROUGH THE WEEKEND. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TAX NEAR TERM...TAX SHORT TERM...30 LONG TERM...30 AVIATION...TAX
Hazardous weather outlook, Aug 11, 4:11 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 411 PM EDT WED AUG 11 2010 OHZ066-067-075-076-085-VAZ003-004-WVZ007>011-013>020-025>040-046-047- 122015- PERRY-MORGAN-ATHENS-WASHINGTON-MEIGS-DICKENSON-BUCHANAN-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 411 PM EDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE AREA SUNDAY AND STALL INTO MONDAY. WITH THE AMOUNT OF MOISTURE IN PLACE AND THE SLOW MOVING NATURE OF THE COLD FRONT...THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE DOWNPOURS. SHOULD CONFIDENCE INCREASE ON THE TREAT OF WATER PROBLEMS...THEN A WATCH MAY BE NEEDED OVER THE NEXT FEW DAYS FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ101>103-105-OHZ083-084-086-087-WVZ005-006-024-122015- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-GALLIA-LAWRENCE OH- WAYNE-CABELL-MINGO- 411 PM EDT WED AUG 11 2010 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A COLD FRONT WILL MOVE INTO THE AREA SUNDAY AND STALL INTO MONDAY. WITH THE AMOUNT OF MOISTURE IN PLACE AND THE SLOW MOVING NATURE OF THE COLD FRONT...THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PRODUCE DOWNPOURS. SHOULD CONFIDENCE INCREASE ON THE TREAT OF WATER PROBLEMS...THEN A WATCH MAY BE NEEDED OVER THE NEXT FEW DAYS FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 11, 5:58 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
558 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM FLASH FLOOD HUNTINGTON 38.41N 82.43W
08/11/2010 CABELL WV COUNTY OFFICIAL
ALL OF THE VIADUCTS ARE CLOSED
&&
JAMIEMSpecial weather statement, Aug 11, 6:28 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
628 PM EDT WED AUG 11 2010
KYZ105-WVZ005-013-024>026-034-035-120030-
BOONE WV-LAWRENCE KY-LINCOLN WV-LOGAN WV-MINGO WV-RALEIGH WV-WAYNE WV-
WYOMING WV-
628 PM EDT WED AUG 11 2010
...STRONG THUNDERSTORMS WILL AFFECT LOGAN...MINGO...NORTHERN
WYOMING...RALEIGH...SOUTHERN BOONE...SOUTHERN LAWRENCE...SOUTHERN
WAYNE AND SOUTHWESTERN LINCOLN COUNTIES...
AT 621 PM EDT...STRONG SLOW MOVING THUNDERSTORMS STRETCHED FROM
NORTHEASTERN KENTUCKY...EASTWARD ACROSS THE SOUTHERN COAL FIELDS AND
THE SOUTHERN MOUNTAINS OF WEST VIRGINIA.
HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. WIND
GUSTS TO 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS.
THIS WILL IMPACT THE FOLLOWING INTERSTATES
I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 132...THE WEST
VIRGINIA TURNPIKE BETWEEN MILE MARKERS 29 AND 52.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3810 8293 3803 8151 3800 8145 3797 8145
3792 8130 3789 8130 3788 8122 3774 8094
3756 8120 3757 8204 3767 8230 3778 8234
3782 8242 3789 8244 3795 8251 3795 8256
3788 8263 3800 8295 3796 8299 3802 8303
05Local storm report, Aug 11, 6:31 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
631 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM FLASH FLOOD JACKSON 39.05N 82.63W
08/11/2010 JACKSON OH TRAINED SPOTTER
SMALLER CREEKS OUT OF BANKS AND SPOTTER OBSERVED 6 INCHES
OF WATER ON EAST BROADWAY AND PATTONSVILLE ROAD
&&
JAMIEMLocal storm report, Aug 11, 6:57 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
657 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD HUNTINGTON 38.41N 82.43W
08/11/2010 CABELL WV COUNTY OFFICIAL
INFLOW BLVD CLOSED
&&
JAMIEMLocal storm report, Aug 11, 6:58 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
658 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD HUNTINGTON 38.41N 82.43W
08/11/2010 CABELL WV COUNTY OFFICIAL
10TH AVENUE CLOSED DUE TO FLOODING
&&
JAMIEMLocal storm report, Aug 11, 7:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
716 PM EDT WED AUG 11 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HEAVY RAIN CHARLEY 37.97N 82.70W
08/11/2010 M1.77 INCH LAWRENCE KY CO-OP OBSERVER
COOP MEASURED 1.77 INCHES OF RAIN FELL IN 45 MINUTES
&&
JAMIEMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:36 AM EDT | Heat Advisory | RLX | Cabell, Mingo, Wayne | 15 hr |
| Aug 11, 5:37 AM EDT | Special Weather Statement | RLX | Wood | 38 min |
| Aug 11, 6:31 AM EDT | Special Weather Statement | RLX | Calhoun, Gilmer, Lewis, Upshur | 44 min |
| Aug 11, 7:45 AM EDT | Special Weather Statement | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 60 min |
| Aug 11, 3:06 PM EDT | Special Weather Statement | RLX | Jackson, Mason | 69 min |
| Aug 11, 3:32 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 4 more | 58 min |
| Aug 11, 4:35 PM EDT | Special Weather Statement | RLX | Boone, Braxton, Cabell, Calhoun, Clay, Fayette and 8 more | 3 hr |
| Aug 11, 4:39 PM EDT | Flash Flood Warning | RLX | Cabell, Wayne | 111 min |
| Aug 11, 5:39 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Wayne | 3 hr |
| Aug 11, 6:28 PM EDT | Special Weather Statement | RLX | Boone, Logan, Mingo, Raleigh, Wyoming | 2 hr |
Nearby
Flash Flood Warnings in West Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.